First Colonization of a Spectral Outpost in Random Matrix Theory
We describe the distribution of the first finite number of eigenvalues in a newly-forming band of the spectrum of the random Hermitian matrix model. The method is rigorously based on the Riemann–Hilbert analysis of the corresponding orthogonal polynomials. We provide an analysis with an error term of order N −2γ where 1/γ=2ν+2 is the exponent of non-regularity of the effective potential, thus improving even in the usual case the analysis of the pertinent literature.
The behavior of the first finite number of zeroes (eigenvalues) appearing in the new band is analyzed and connected with the location of the zeroes of certain Freud polynomials. In general, all these newborn zeroes approach the point of nonregularity at the rate N −γ , whereas one (a stray zero) lags behind at a slower rate of approach. The kernels for the correlator functions in the scaling coordinate near the emerging band are provided together with the subleading term. In particular, the transition between K and K+1 eigenvalues is analyzed in detail.
KeywordsOrthogonal polynomials Random matrix theory Schlesinger transformations Riemann–Hilbert problems
Mathematics Subject Classification (2000)05E35 15A52
Unable to display preview. Download preview PDF.
- 1.Bertola, M.: Boutroux curves with external field: equilibrium measures without a minimization problem. arXiv:0705.1283, 2007
- 2.Bertola, M., Mo, M.Y.: Commuting difference operators, spinor bundles and the asymptotics of pseudo-orthogonal polynomials with respect to varying complex weights. ArXiv Math. Phys. e-prints, May 2006 Google Scholar
- 4.Claeys, T.: The birth of a cut in unitary random matrix ensembles. ArXiv Math. Phys. e-prints, arXiv:0711.2609, 2007
- 5.Deift, P.A.: Orthogonal Polynomials and Random Matrices: A Riemann–Hilbert Approach. Courant Lecture Notes in Mathematics, vol. 3. New York University Courant Institute of Mathematical Sciences, New York (1999) Google Scholar
- 8.Deift, P., Kriecherbauer, T., McLaughlin, K.T.-R., Venakides, S., Zhou, X.: Uniform asymptotics for polynomials orthogonal with respect to varying exponential weights and applications to universality questions in random matrix theory. Commun. Pure Appl. Math. 52(11), 1335–1425 (1999) MATHCrossRefMathSciNetGoogle Scholar
- 16.Its, A.R., Kitaev, A.V., Fokas, A.S.: Matrix models of two-dimensional quantum gravity, and isomonodromic solutions of Painlevé “discrete equations”. Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 187 (Differentsialnaya Geom. Gruppy Li i Mekh. 12), 3–30, 171, 174 (1991) Google Scholar
- 20.Mo, M.Y.: The Riemann–Hilbert approach to double scaling limit of random matrix eigenvalues near the “birth of a cut” transition. arxiv:0711.3208, 2007